Aa
A
A
Close
Avatar universal
Question on Birth Control
I was wondering if anyone has any information on the Deprovera shot and the connection to Genital Herpes. I cought something on it on the news not to long ago. Now I can't find anything on it. I really need to know because I was on the Depo shot when I contracted Genital Herpes from my now ex-husband.

Please let me know if any one knows anything.
Cancel
6 Answers
Page 1 of 1
Avatar universal
Here is a link I found:

http://www.lifesite.net/ldn/2003/apr/03042505.html

The study says that MICE are more susectible to herpes while on depo.  It was roundly condemned by the drug manufacturere.

But there is evidence to suggest an increased susceptibility to any STD on Depo.  Some say because you are less likely to use a condom while on it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
What is genital herpes? I haven't had good review on the shot at all. My doctor won't even talk with me about it, he wanted  me to just keep up the pill when I wanted birth control. He just didn't want anything to do with it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have only heard of the shot making everyone who takes it gain serious weight.  It totally stops your cycle and once you stop getting the shot (which is only a few times a year) your cycle takes an eternity to return to normal.  This is just what I have heard. I personally have no experience with it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Capermom:
Genital herpes is exactly like cold sores, only you get them in your genital area, hence the name. They are in the same family, cold sores being Herpes Simplex, Genital Herpes being Herpes Complex. They have similar featurs, being small, round open sores that are painful.

Hope that helps!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Serious weightgain is an understatement.  I was on the depo shot for five years, never gained a pound until I went off it, then WHAMO close to a 95 pound gain, took me forever to start losing to date I still have another 40 pounds to go to get back to my "ideal" weight.  Have often caught myself wondering if the shot is what is causing all of my problems carrying to term, my doc says no but..........
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I know what you are going through. When I went off the depo I was pregnant within 3 months. The baby never developed past 9 weeks. I miscarried it. I was also wondering that about depo. There are a few posting boards that I will look up and see if I can find again. There were not anything nice to say about the depo shot. I am now on the patch. I seems to work very well and I have had no side affects from it as of yet.

To everyone: Thanks for the comments and help. I really appreciate it. Please keep me posted if you hear anything else on this.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Maternal & Child Community Resources